On convergence to equilibrium distribution, II. The wave equation in odd dimensions, with mixing

T. V. Dudnikova, A. I. Komech, N. E. Ratanov, Iouri M. Soukhov

Research output: Contribution to journalArticle

10 Scopus citations

Abstract

The paper considers the wave equation, with constant or variable coefficients in Rn, with odd n ≥ 3. We study the asymptotics of the distribution μ1 of the random solution at time t ∈ R as t ∞. It is assumed that the initial measure μ0 has zero mean, translation-invariant covariance matrices, and finite expected energy density. We also assume that μ0 satisfies a Rosenblatt- or Ibragimov-Linnik-type space mixing condition. The main result is the convergence of μ1 to a Gaussian measure μ as t → ∞, which gives a Central Limit Theorem (CLT) for the wave equation. The proof for the case of constant coefficients is based on an analysis of long-time asymptotics of the solution in the Fourier representation and Bernstein's "room-corridor" argument. The case of variable coefficients is treated by using a version of the scattering theory for infinite energy solutions, based on Vainberg's results on local energy decay.

Original languageEnglish (US)
Pages (from-to)1219-1253
Number of pages35
JournalJournal of Statistical Physics
Volume108
Issue number5-6
DOIs
StatePublished - Dec 1 2002

All Science Journal Classification (ASJC) codes

  • Statistical and Nonlinear Physics
  • Mathematical Physics

Fingerprint Dive into the research topics of 'On convergence to equilibrium distribution, II. The wave equation in odd dimensions, with mixing'. Together they form a unique fingerprint.

  • Cite this